MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-878
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On march 9, 2022, the lay user/patient contacted lifescan (lfs) france, alleging that her onetouch verio reflect meter was reading inaccurately high compared to her feelings and/or normal readings.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call.The patient reported that the alleged issue began on march 9, 2022.The patient claimed obtaining blood glucose readings of ¿201 mg/dl¿ at 4 am and ¿209 mg/dl¿ at 5 am with the subject meter.The patient stated that she manages her diabetes with diet and exercise and takes non-diabetes related medication (novatec, twice a day).The patient denied that she made any changes to her usual diabetes management regimen in response to the alleged issue.On that same morning, between 4 and 5 am, the patient started ¿shaking¿.The patient claimed that she got some rest, took another blood glucose test at her usual time 6:40 am and received a result of ¿230 mg/dl¿ on the subject meter.The patient informed that she ate breakfast (4 rusks with white cheese) and indicated that she felt a bit better.There was no report of any medical treatment/intervention received as a result of the alleged issue.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter and that the patient was following the correct testing procedure.The cca established that the test strip vial was intact, that the test strips had been stored properly, were not open beyond their discard date and had not expired.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: the meter has passed performance testing with no faults found.The reported issue could not be confirmed.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key13745173
Report Number3008382007-2022-04295
Device Sequence Number17410463
Product Code NBW
UDI-Device Identifier00353885011709
UDI-Public00353885011709
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-878
Device Lot Number4793635
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date03/12/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown